MAUDE Adverse Event Report: BIEDERMANN MOTECH GMBH & CO. KG TAP 5.0MM, LIGHT BLUE DL, 1/4" COUPLING, LIGHT BLUE; TAP Ø5.0MM, LIGHT BLUE DL, 1/4" COUPLING, LIGHT BLUE

BIEDERMANN MOTECH GMBH & CO. KG TAP 5.0MM, LIGHT BLUE DL, 1/4" COUPLING, LIGHT BLUE; TAP Ø5.0MM, LIGHT BLUE DL, 1/4" COUPLING, LIGHT BLUE
Model Number 208-040-0409
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection confirmed the reported complaint.At the moment this is considered an isolated incident.The manufacturer will be informed of this complaint and the device will be shipped for further investigation.If additional information becomes available, a follow-up medwatch report will be submitted.
 
Event or Problem Description
It has been reported verbally that the subject device broke when tapping the thread in the sacrum.The tip of the subject device could not be removed and was left in the bone.Surgery was resumed and the implantation procedure was completed with no other reports of patient impacts.

Brand Name
TAP 5.0MM, LIGHT BLUE DL, 1/4" COUPLING, LIGHT BLUE
Common Device Name
TAP Ø5.0MM, LIGHT BLUE DL, 1/4" COUPLING, LIGHT BLUE
Manufacturer (Section D)
BIEDERMANN MOTECH GMBH & CO. KG
bertha-von-suttner-strasse 23
villingen-schwenningen, 78054
GM  78054
MDR Report Key8713537
Report Number3013248720-2019-00001
Device Sequence Number14022081
Product Code NKB
UDI-Device Identifier04250869634472
UDI-Public(01)04250869634472(10)BDM5TST
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/19/2019
Report Date (Section F) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number208-040-0409
Device Catalogue Number208-040-0409
Device Lot NumberBDM5TST
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/11/2019
Event Location Hospital
Date Report to Manufacturer06/18/2019
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR
Date Report Sent to FDA06/18/2019